A case report of statin-induced interstitial pneumonitis due to Rosuvastatin. - GreenMedInfo Summary
A Case of Statin-Induced Interstitial Pneumonitis due to Rosuvastatin.
Tuberc Respir Dis (Seoul). 2015 Jul ;78(3):281-5. Epub 2015 Jun 30. PMID: 26175786
Se Yong Kim
Statins lower the hyperlipidemia and reduce the incidence of cardiovascular events and related mortality. A 60-year-old man who was diagnosed with a transient ischemic attack was started on acetyl-L-carnitine, cilostazol, and rosuvastatin. After rosuvastatin treatment for 4 weeks, the patient presented with sudden onset fever, cough, and dyspnea. His symptoms were aggravated despite empirical antibiotic treatment. All infectious pathogens were excluded based on results of culture and polymerase chain reaction of the bronchoscopic wash specimens. Chest radiography showed diffuse ground-glass opacities in both lungs, along with several subpleural ground-glass opacity nodules; and a foamy alveolar macrophage appearance was confirmed on bronchoalveolar lavage. We suspected rosuvastatin-induced lung injury, discontinued rosuvastatin and initiated prednisolone 1 mg/kg tapered over 2weeks. After initiating steroid therapy, his symptoms and radiologic findings significantly improved. We suggest that clinicians should be aware of the potential for rosuvastatin-induced lung injury.